Vol. 15, No. 4, 2022

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17, 1 issue

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Mergelyan approximation theorem for holomorphic Legendrian curves

Franc Forstnerič

Vol. 15 (2022), No. 4, 983–1010

We prove a Mergelyan-type approximation theorem for immersed holomorphic Legendrian curves in an arbitrary complex contact manifold (X,ξ). Explicitly, we show that if S is a compact admissible set in a Riemann surface M and f : S X is a ξ-Legendrian immersion of class 𝒞r+2(S,X) for some r 2 which is holomorphic in the interior of S, then f can be approximated in the 𝒞r(S,X) topology by holomorphic Legendrian embeddings from open neighbourhoods of S into X. This has numerous applications, some of which are indicated in the paper. In particular, by using Bryant’s correspondence for the Penrose twistor map 3 S4 we show that a Mergelyan approximation theorem and the Calabi–Yau property hold for conformal superminimal surfaces in the 4-sphere S4.

complex contact manifold, Legendrian curve, Mergelyan theorem, superminimal surface
Mathematical Subject Classification 2010
Primary: 53D35, 32E30, 34D10
Secondary: 37J55, 53A10
Received: 14 January 2020
Revised: 9 July 2020
Accepted: 11 December 2020
Published: 3 September 2022
Franc Forstnerič
Faculty of Mathematics and Physics
University of Ljubljana
Institute of Mathematics, Physics and Mechanics